MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED
Model Number 123512A
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that no urine could be drained out by using the foley catheter to the urine bag.(date of event on (b)(6) 2022).Per additional information received on 08aug2022, they were 2 more cases using the same lot having the same problem which was found to be blocked after being used on patient (date of event on (b)(6) 2022 and date of event on (b)(6) 2022).The event occurred in three different patients.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be incorrect parameter setting - blocked drainage eye/lumen or no drainage eye or user related (salt accumulation).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon.Gently, insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If the tails, contact an adequately trained professional for assistance as detected by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that no urine could be drained out by using the foley catheter to the urine bag.(date of event: 28jul2022).Per additional information received on 08aug2022, they were 2 more cases using the same lot having the same problem which was found to be blocked after being used on patient (date of event: 05aug2022 and date of event: 03aug2022).The event occurred in three different patients.

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15258569
Report Number1018233-2022-06570
Device Sequence Number6688037
Product Code EZC
UDI-Device Identifier00801741095078
UDI-Public(01)00801741095078
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model Number123512A
Device Catalogue Number123512A
Device Lot NumberMYER0658
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown